# SDR 97ZZZX211

- Difficulty date: August 14, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N9865B
- Make and model: Cessna 172RG
- Aircraft serial: 172RG1061
- System (JASC): 3211 · Main Landing Gear Attach Section
- Part: Pivot
- Part number: 24411001
- Condition: Sheared
- Location: Lt Mlg Leg
- Part time: 5,062 hours
- Stage of operation: AP
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

A SUCCESSFUL CRASH LANDING WAS ACCOMPLISHED WITH THE LANDING GEAR SELECTED UP FOLLOWING A FAILURE OF THE LT  MLG LEG TO COMPLETELY LOCK DOWN.  THIS EVENT HAPPENED FOLLOWING MULTIPLE TAKEOFF AND LANDINGS DURING A TRAINING FLIGHT.  UPON THE LAST LANDING PRIOR TO THE GEAR-UP LANDING, THE LT BRAKE WENT COMPLETELY SOFT AND SPONGY.  SEVERAL ATTEMPTS WERE MADE TO LOCK THE LT MAIN GEAR DOWN-AND-LOCKED, HOWEVER, THEY WERE UNSUCCESSFUL.  DAMAGE OCCURRED TO THE BELLY, ENGINE AND PROPELLER.  INVESTIGATION REVEALED THE LT MLG PIVOT ASSY SHEARED AT THE BASE OF THE SPLINED SURFACE.  PIVOT ASSY SENT TO CESSNA M AND P FOR ANALYSIS AND TESTING.  PIVOT ASSY INSPECTED PREVIOUSLY BY SEB 90-1, REV 2, FOR CRACKS.
